California, 2004

Funnel Cloud in California, February 3, 2004

February 3, 2004 · NWS SGX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 3, 10:00 AM PST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 3, 10:00 AM PST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO
1000 AM PST TUE FEB 3 2004

.SYNOPSIS...A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY
ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY. FAIR...COOL AND DRY WEATHER
WILL CONTINUE THROUGH AT LEAST FRIDAY. A LOW PRESSURE SYSTEM WILL
MOVE NORTH OF THE REGION SATURDAY...BRINGING COOLER WEATHER.
OFFSHORE FLOW WILL DEVELOP EARLY NEXT WEEK AND A SMALL CHANCE OF
SHOWERS MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

MOST SHOWERS HAVE ENDED FOR NOW EXCEPT A FEW IN SOUTHERN SAN DIEGO
COUNTY. EXPECT MORE CLOUDS AND SHOWERS TO DEVELOP TODAY AND EVEN A
FEW TSTORMS WEST OF MTNS. NOT MUCH ADDITIONAL RAINFALL IS EXPECTED
AS A WHOLE...BUT LOCAL SHOWERS AND TSTORMS COULD CAUSE FLOODING OR
MUD SLIDES OR DEBRIS FLOWS ESPECIALLY IN BURN AREAS. THAT IS WHY THE
FLASH FLOOD WATCH CONTINUES. ALL SHOWERS EXPECTED TO END BY DARK
EXCEPT FOR MAYBE A FEW LEFTOVERS IN SAN DIEGO MTNS. COOL NORTHERLY
FLOW SETS UP FOR WED SO NO BIG WARMUP...BUT FAIR SKIES. THE UPPER
RIDGE DEVELOPS FOR NICE AND WARMER WEATHER THU AND FRI WITH A TOUCH
OF OFFSHORE FLOW FRI. A SHORTWAVE WILL FLATTEN OUT THE RIDGE SAT AS
IT MOVES THROUGH CENTRAL CA. WE MAY GET SOME MARINE LAYER CLOUDINESS
WITH THAT...BUT NOT MORE. STRONGER OFFSHORE FLOW DEVELOPS SUN AND
CONTINUES THROUGH MUCH OF THE WEEK AS COLD AIR SETTLES IN THE GREAT
BASIN. WINDS MAY BECOME A CONCERN SUN THROUGH TUE. A SHORTWAVE MOVES
DOWN THE COAST SUN AND DEVELOPS AN UPPER LOW OFFSHORE EARLY MON. THE
OVER LAND TRAJECTORY KEEPS IT DRY AND OFFSHORE FLOW AT THE SURFACE
WOULD KEEP LOWER LEVELS DRY. SO NO PRECIP EXPECTED AT THIS TIME.
WARMER AIR ARRIVES TUE AND OFFSHORE FLOW COULD BRING RATHER WARM
WEATHER MIDWEEK AND BEYOND.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 600 PM...LAXWSWSGX.
FLASH FLOOD WATCH UNTIL 600 PM...LAXFLSSGX.
MARINE WEATHER STATEMENT...LAXMWSSGX.
SMALL CRAFT ADVISORY...SEE LAXCWFSGX.

&&

MM
Hazardous weather outlook, Feb 3, 10:30 AM PST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1030 AM PST TUE FEB 3 2004

CAZ042-043-048-050-055>058-060>062-041400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
600 AM PST TUE FEB 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

1) FLASH FLOOD WATCH REMAINS IN EFFECT FOR...
THE COASTAL AREAS-
INLAND VALLEYS-
MOUNTAINS BELOW 4000 FEET-
THROUGH 600 PM TUESDAY.
REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS.

2) HIGH SURF ADVISORY UNTIL 10 AM WEDNESDAY...
STRONG WINDS AND HEAVY RAIN WITH POSSIBLE
THUNDERSTORMS AND WATERSPOUTS TODAY FOR...
COASTAL WATERS-
REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS.

3) SNOW ADVISORY ABOVE 4000 FEET UNTIL 200 PM TODAY FOR...
SAN DIEGO COUNTY MOUNTAINS-
REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

POSSIBLE HIGH SURF WITH SURF 7 FEET OR GREATER...
FOR ORANGE COUNTY COASTAL AREAS...
SAN DIEGO COUNTY COASTAL AREAS...
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

BALFOUR/MM

The radar

The Santa Ana Mts radar (KSOX), 20 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Orange

When
February 3, 1:29 PM PST to 1:30 PM PST
Where
Orange County, Huntington Beach
Reported by
GENERAL PUBLIC
Coordinates
33.677, -117.776 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394782.